Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Started Geodon, off Zyprexa--scott SLS

Posted by Emme on October 3, 2001, at 8:24:35

In reply to Re: Started Geodon, off Zyprexa--scott Emme, posted by SLS on September 30, 2001, at 8:49:44

Hi Scott,

Yes, sorry to spoil your record. Glad you've been able to tolerate the lamictal well. I see so many positive posts about it. I increased the Lamictal by 12.5 mg/week. I got the rash while I was at 75 mg - just when good things were starting to happen. I've been trying other ACs for the time being. Currently I'm on Gabitril.

Am I bipolar? My doctor certainly thinks so. It's been hard for me to believe the diagnosis because I've never really been clearly hypomanic and definitely never manic. My depression has been different at different times, sometimes accompanied by lots of anxiety, sometimes by awful fatigue, and the symptoms of depression with lots of anxiety are pretty similar to the features of a mixed state. There have been times when I definitely seemed to be cycling up and down on the time scale of a week or two, except that the "highs" never really popped up into hypomanic. My doctor says that loss of efficacy with various antidepressants is another indication. So she thinks that although no one symptom is conclusive by itself, taken together they suggest a bipolar spectrum disorder. I know the BPII diagnosis gets thrown around a lot these days. But I also trust that my doctor has a good clinical sense, and so I am willing to try the bipolar treatments. I assume you have been diagnosed bipolar also? How do you describe your mood disorder?

Emme


> Dear Emme,
>
> I'm sorry that it was you who had to spoil my record!
>
> For me, I noticed that my eyes itched - sort of like an allergy - whenever I raised the dosage. It usually lasted for a day or two. I'm hoping that your reaction is similarly brief.
>
> When titrating Lamictal in the absence of another anticonvulsant mood stabilizer, the increases must be more gradual than the schedule prescribed by the manufacturer and PDR. I had success with the following:
>
> 25mg x 2 weeks
> 50mg x 2 weeks
> 75mg x 1 week
> 100mg x 1 week
>
> I guess you'll have to go slower than that. How exactly did you increase the dosage? I am currently taking 300mg. I think 100mg - 200mg is where most people end up. Do you have bipolar disorder? If not, how would you describe the features of your depression?
>
> Thanks.
>
>
> - Scott

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Emme thread:79801
URL: http://www.dr-bob.org/babble/20010927/msgs/80141.html